Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for symptoms of IBS

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1992 Questions

default
Posted on Fri, 27 Apr 2018 in Digestion and Bowels
Question: Dear Doctor. I am male aged 45 yrs vegetarian. My height is 5'10" and weight 85 kgs. I have indigestion problem since 1996. Normally I dont get appetite. But my appetite is like waxing and waning. If I eat, I take food continuously for some days, if not i take slightly.

My problem is I have been suffering from 1996 indigestion. I feel some sort of heavyness in the stomach and in turn I get unbearable headache. Depending on the gravity I take rantack 2-3 tabs followed by Combiflam. Then I rest for sometime. Then only I get relief.

I am a Central Government employee sedentary life style. When I work hard, my body becomes weak and I get sleep. Most of the time in a day I spend time for sleep only.

The reason might be since childhood I have been suffering from Anxiety Disorder and Depression. Even though now a days I am taking high does medicines. Is it causing sleep.

OK kindly tell me the solution for Indigestion and Headache please.
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
Irritable Bowel syndrome

Detailed Answer:
Hello dear,
Welcome here.
From the details which you have provided, I think you are suffering from Irritable Bowel Syndrome. It is basically secondary to stress.
I would need some more details from you:

What all medications are you taking other than rantac and combiflam?
Do you have diarrhea alternating with constipation?
What diet plan are you following?
Do you smoke or take alcohol, tea, coffee? Quantity?

Hope to hear from you soon.
Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Shubham Mehta 32 minutes later
Dear Doctor. Thank you.
1) I take rantac and combiflam for indigestion and headache.
2) For anxiety and depression: Venlift OD 150 - 2 capsules, Rivotril 2mg - one tab, 3) Inderal 40 mg - 5 times in a day. These medicines I have been taking since last 18 years.
3) I don't have diarrhea and constipation. When I wake up in the morning immediately I go for motion. It is free. There is no problem at all.
4) Diet normally when I wake up in the morning cup of tea, breakfast: 2 chapatis 3) lunch 4 chapatis 5) Night: Rice
5) Yes sir, I take two cups of coffee and 3 cups of tea and once in a week beer.

With regards,
doctor
Answered by Dr. Shubham Mehta 2 hours later
Brief Answer:
Manage stress and diet.

Detailed Answer:
Thanks for the details.
I am noticing that you are taking good dose of anti anxiety and antidepressant medications since long. And you still feel stressed due to nature of your job.

I have some suggestions for you:

Avoid foods that trigger your symptoms.

Eat high-fiber foods.

Drink plenty of fluids.

Exercise regularly.

Get enough sleep.

Eliminate from your diet High-gas foods such as carbonated and alcoholic beverages, caffeine, raw fruit, and certain vegetables, such as cabbage, broccoli and cauliflower.

Practice relaxation exercises like deep breathing and meditation. You can also go for a morning walk. Managing stress is very important.

Avoid excess use of combiflam as it causes acidity itself. Also try to avoid excessive rantac intake as it may affect normal acid production in stomach which is necessary for food digestion.

If there is pain in abdomen, you can take dicyclomine tablets as per your doctor's advice.
Sporlac tablets may help to restore normal gut flora.

Hope this help.
All the best.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shubham Mehta 1 hour later
Dear Doctor. Thank you for your suggestion.
Kindly tell me if I get headache due to indigestion which medicine can i use.
Secondly what are the doses of above medicines or whenever stomach full can I use these medicines.

With regards,
doctor
Answered by Dr. Shubham Mehta 2 hours later
Brief Answer:
Etoricoxib

Detailed Answer:
If you have headache, you can take etoricoxib (prescription drug). It is safe for stomach.
Dicyclomine dosage is 20mg. It is also a prescription drug. Sporlac is a standard formulation which is easily available.

All the best.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Dicyclomine

doctor1 MD

My stool tested positive for H Pylori and I was given a regimen of antibiotics for one week and Esomeprazole 40mg tablet per day for three weeks. I have finished the dose of antibiotics and have completed two weeks of the Esoeprazole dosage. But I...

doctor1 MD

Hello doctor, What is the right medicine for stomach pain due indigestion and gas during pregnancy . My gastroenterologist is suggesting drotin but my gynecologist is denying it. Drotin or cibis worked for me before pregnancy, can I continue any...

doctor1 MD

my 4yrs child suffering from fever and abdominal pain, I have given saccharomyces boulardil, lactic acid bacillus,(brand name FOLCOVIT DISTAB) 1tab and Sucralfate and Domperidone (brand name Pepsigard P ) 5ml two times.Till he is feeling pain . Should I give him Dicyclomine hydrochloride and activated dimethicone suspension(Colimex)

doctor1 MD

Hi, Could you please let me know the uses of the following medicines? We got some medicines for our 22 months old male kid but got confused of the following medicines. 1. OFLOXACIN & ORNIDAZOLE SUSPENSION - ZUFLO-OZ 2. DICYCLOMINE HYDROCHLORIDE & SIMETHICONE SUSPENSION - CYCLOPAM Thanks, Paramasivam. S

doctor1 MD

I m having symptoms of thirst most of the time but I m perfectly hydrated according to my urination, I m having pains in my neck and upper shoulder on the left side of my body, I m having gradual mild headaches in the temple area on the sides of my head and I ve been fatigued. This has been going on for 4 days after I first gave blood. What could it be? Is it something as little as possibly tension headaches?